Advertisement

Proceedings of the Steklov Institute of Mathematics

, Volume 295, Issue 1, pp 225–242 | Cite as

On first integrals of geodesic flows on a two-torus

  • I. A. TaimanovEmail author
Article

Abstract

For a geodesic (or magnetic geodesic) flow, the problem of the existence of an additional (independent of the energy) first integral that is polynomial in momenta is studied. The relation of this problem to the existence of nontrivial solutions of stationary dispersionless limits of two-dimensional soliton equations is demonstrated. The nonexistence of an additional quadratic first integral is established for certain classes of magnetic geodesic flows.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    S. V. Agapov, “On the integrable magnetic geodesic flow on a 2-torus,” Sib. Elektron. Mat. Izv. 12, 868–873 (2015).zbMATHGoogle Scholar
  2. 2.
    S. V. Agapov, M. Bialy, and A. E. Mironov, “Integrable magnetic geodesic flows on 2-torus: New example via quasi-linear system of PDEs,” arXiv: 1605.04234 [math.DS].Google Scholar
  3. 3.
    V. I. Arnol’d, Mathematical Methods of Classical Mechanics (Springer, New York, 1989), Grad. Texts Math.60.CrossRefzbMATHGoogle Scholar
  4. 4.
    I. K. Babenko and N. N. Nekhoroshev, “On complex structures on two-dimensional tori admitting metrics with nontrivial quadratic integral,” Mat. Zametki 58(5), 643–652 (1995) [Math. Notes 58, 1129–1135 (1995)].MathSciNetzbMATHGoogle Scholar
  5. 5.
    M. V. Bialy, “First integrals that are polynomial in momenta for a mechanical system on a two-dimensional torus,” Funkts. Anal. Prilozh. 21(4), 64–65 (1987) [Funct. Anal. Appl. 21, 310–312 (1987)].MathSciNetGoogle Scholar
  6. 6.
    M. Bialy and A. E. Mironov, “Rich quasi-linear system for integrable geodesic flows on 2-torus,” Discrete Contin. Dyn. Syst. A 29(1), 81–90 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    M. Bialy and A. Mironov, “New semi-Hamiltonian hierarchy related to integrable magnetic flows on surfaces,” Cent. Eur. J. Math. 10(5), 1596–1604 (2012).MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    M. Bialy and A. E. Mironov, “Integrable geodesic flows on 2-torus: Formal solutions and variational principle,” J. Geom. Phys. 87, 39–47 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    G. D. Birkhoff, Dynamical Systems (Am. Math. Soc., New York, 1927), Colloq. Publ.9.CrossRefzbMATHGoogle Scholar
  10. 10.
    S. V. Bolotin, “First integrals of systems with gyroscopic forces,” Vestn. Mosk. Univ., Ser. 1: Mat. Mekh., No. 6, 75–82 (1984) [Moscow Univ. Mech. Bull. 39(6), 20–28 (1984)].MathSciNetzbMATHGoogle Scholar
  11. 11.
    A. V. Bolsinov and B. Jovanović, “Magnetic geodesic flows on coadjoint orbits,” J. Phys. A: Math. Gen. 39 (16), L247–L252 (2006).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    A. V. Bolsinov and B. Jovanović, “Magnetic flows on homogeneous spaces,” Comment. Math. Helv. 83(3), 679–700 (2008).MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    A. V. Bolsinov, V. V. Kozlov, and A. T. Fomenko, “The Maupertuis principle and geodesic flows on the sphere arising from integrable cases in the dynamics of a rigid body,” Usp. Mat. Nauk 50(3), 3–32 (1995) [Russ. Math. Surv. 50, 473–501 (1995)].MathSciNetzbMATHGoogle Scholar
  14. 14.
    E. Bour, “Sur l’intégration des équations différentielles partielles du premier et du second ordre,” J. Éc. Polytech. 22, 149–191 (1862).Google Scholar
  15. 15.
    G. Darboux, Leçons sur la théorie générale des surfaces et les applications géométriques du calcul infinitésimal (Gauthier-Villars, Paris, 1894), Part3.zbMATHGoogle Scholar
  16. 16.
    N. V. Denisova and V. V. Kozlov, “Polynomial integrals of reversible mechanical systems with a two-dimensional torus as the configuration space,” Mat. Sb. 191(2), 43–63 (2000) [Sb. Math. 191, 189–208 (2000)].MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    N. V. Denisova, V. V. Kozlov, and D. V. Treschev, “Remarks on polynomial integrals of higher degrees for reversible systems with toral configuration space,” Izv. Ross. Akad. Nauk, Ser. Mat. 76(5), 57–72 (2012) [Izv. Math. 76, 907–921 (2012)].MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    B. Dorizzi, B. Grammaticos, A. Ramani, and P. Winternitz, “Integrable Hamiltonian systems with velocitydependent potentials,” J. Math. Phys. 26, 3070–3079 (1985).MathSciNetCrossRefGoogle Scholar
  19. 19.
    D. I. Efimov, “The magnetic geodesic flow in a homogeneous field on the complex projective space,” Sib. Mat. Zh. 45(3), 566–576 (2004) [Sib. Math. J. 45, 465–474 (2004)].MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    D. I. Efimov, “The magnetic geodesic flow on a homogeneous symplectic manifold,” Sib. Mat. Zh. 46(1), 106–118 (2005) [Sib. Math. J. 46, 83–93 (2005)].MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    V. N. Kolokol’tsov, “Geodesic flows on two-dimensional manifolds with an additional first integral that is polynomial in the velocities,” Izv. Akad. Nauk SSSR, Ser. Mat. 46(5), 994–1010 (1982) [Math. USSR, Izv. 21(2), 291–306 (1983)].MathSciNetzbMATHGoogle Scholar
  22. 22.
    V. V. Kozlov, “Topological obstructions to the integrability of natural mechanical systems,” Dokl. Akad. Nauk SSSR 249(6), 1299–1302 (1979) [Sov. Math., Dokl. 20, 1413–1415 (1979)].MathSciNetzbMATHGoogle Scholar
  23. 23.
    V. V. Kozlov and N. V. Denisova, “Polynomial integrals of geodesic flows on a two-dimensional torus,” Mat. Sb. 185(12), 49–64 (1994) [Sb. Math. 83(2), 469–481 (1995)].zbMATHGoogle Scholar
  24. 24.
    J. Liouville, “Sur quelques cas particuliers o`u les équations du mouvement d’un point matériel peuvent s’intégrer,” J. Math. Pures Appl. 11, 345–378 (1846).Google Scholar
  25. 25.
    F. Massieu, “Sur les intégrales algébriques des problèmes de mécanique,” Thèse Doct. Sci. Math. (Mallet-Bachelier, Paris, 1861).Google Scholar
  26. 26.
    V. S. Matveev and V. V. Shevchishin, “Differential invariants for cubic integrals of geodesic flows on surfaces,” J. Geom. Phys. 60(6–8), 833–856 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    A. E. Mironov, “On polynomial integrals of a mechanical system on a two-dimensional torus,” Izv. Ross. Akad. Nauk, Ser. Mat. 74(4), 145–156 (2010) [Izv. Math. 74, 805–817 (2010)].MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    S. P. Novikov, “The Hamiltonian formalism and a many-valued analogue of Morse theory,” Usp. Mat. Nauk 37(5), 3–49 (1982) [Russ. Math. Surv. 37(5), 1–56 (1982)].MathSciNetGoogle Scholar
  29. 29.
    S. P. Novikov and I. A. Taimanov, Modern Geometric Structures and Fields (Am. Math. Soc., Providence, RI, 2006), Grad. Stud. Math.71.CrossRefzbMATHGoogle Scholar
  30. 30.
    M. V. Pavlov and S. P. Tsarev, “On local description of two-dimensional geodesic flows with a polynomial first integral,” arXiv: 1509.03084 [nlin.SI].Google Scholar
  31. 31.
    V. A. Sharafutdinov, “Killing tensor fields on the 2-torus,” Sib. Mat. Zh. 57(1), 199–221 (2016) [Sib. Math. J. 55, 155–173 (2016)].MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    I. A. Taimanov, “Topological obstructions to integrability of geodesic flows on non-simply-connected manifolds,” Izv. Akad. Nauk SSSR, Ser. Mat. 51(2), 429–435 (1987) [Math. USSR, Izv. 30(2), 403–409 (1988)].Google Scholar
  33. 33.
    I. A. Taimanov, “On topological properties of integrable geodesic flows,” Mat. Zametki 44(2), 283–284 (1988).MathSciNetzbMATHGoogle Scholar
  34. 34.
    I. A. Taimanov, “An example of jump from chaos to integrability in magnetic geodesic flows,” Mat. Zametki 76(4), 632–634 (2004) [Math. Notes 76, 587–589 (2004)].CrossRefGoogle Scholar
  35. 35.
    I. A. Taimanov, “On an integrable magnetic geodesic flow on the two-torus,” Regul. Chaotic Dyn. 20(6), 667–678 (2015).MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    A. P. Veselov and S. P. Novikov, “Finite-zone, two-dimensional, potential Schrödinger operators. Explicit formulas and evolution equations,” Dokl. Akad. Nauk SSSR 279(1), 20–24 (1984) [Sov. Math., Dokl. 30, 588–591 (1984)].MathSciNetzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsSiberian Branch of the Russian Academy of SciencesNovosibirskRussia
  2. 2.Faculty of Mechanics and MathematicsNovosibirsk State UniversityNovosibirskRussia

Personalised recommendations